Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 34, NWS Jackson, KY

June 16, 20095 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Jun 16, 2009, 5:55 PM EDT for 5 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2009, 5:55 PM EDT (21:55 UTC)
Expired
Jun 16, 2009, 6:30 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 162155
TORJKL
KYC051-109-125-189-203-162230-
/O.NEW.KJKL.TO.W.0034.090616T2155Z-090616T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EXTREME EAST CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 630 PM EDT

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ATLANTA...
  OR 7 MILES NORTHEAST OF LONDON...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANNVILLE...
  MANCHESTER...
  THOMAS...
  HIGH KNOB...
  OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3747 8370 3736 8359 3716 8357 3713 8411
      3734 8418
TIME...MOT...LOC 2155Z 251DEG 36KT 3723 8400

$$

SCHOETTMER
3 follow-up statements
000 
WWUS53 KJKL 162210
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT TUE JUN 16 2009

KYC051-109-125-189-203-162230-
/O.CON.KJKL.TO.W.0034.000000T0000Z-090616T2230Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY KY-LAUREL KY-
610 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN LAUREL...NORTHERN CLAY...EXTREME EAST CENTRAL
ROCKCASTLE...OWSLEY AND SOUTHERN JACKSON COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MALCOMB...OR 9
MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LITTLETON...TREADWAY...SACKERN...SOUTHFORK...SEBASTIAN...MISTLETOE 
AND RICETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3747 8370 3736 8359 3716 8357 3713 8411
      3734 8418
TIME...MOT...LOC 2210Z 251DEG 36KT 3728 8382

$$
000 
WWUS53 KJKL 162214
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT TUE JUN 16 2009

KYC125-203-162224-
/O.CAN.KJKL.TO.W.0034.000000T0000Z-090616T2230Z/
ROCKCASTLE KY-LAUREL KY-
614 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTHEASTERN LAUREL AND EXTREME EAST
CENTRAL ROCKCASTLE COUNTIES IS CANCELLED...

THE PORTION OF THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OFF TO THE EAST. THUS THE TORNADO WARNING FOR NORTHEASTERN 
LAUREL AND EXTREME EAST CENTRAL ROCKCASTLE COUNTIES HAS BEEN 
CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3739 8399 3747 8370 3736 8359 3716 8357
      3714 8386
TIME...MOT...LOC 2214Z 257DEG 33KT 3726 8379

$$

KYC051-109-189-162230-
/O.CON.KJKL.TO.W.0034.000000T0000Z-090616T2230Z/
JACKSON KY-OWSLEY KY-CLAY KY-
614 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHERN
CLAY...OWSLEY AND SOUTHEASTERN JACKSON COUNTIES...

AT 613 PM EDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR SACKER GAP...OR 8 MILES NORTH OF MANCHESTER...MOVING EAST AT 40
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BERNICE...SEXTONS CREEK...STURGEON...ISLAND...RICETOWN...MISTLETOE 
AND BRUTUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3739 8399 3747 8370 3736 8359 3716 8357
      3714 8386
TIME...MOT...LOC 2214Z 257DEG 33KT 3726 8379

$$
000 
WWUS53 KJKL 162225
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 PM EDT TUE JUN 16 2009

KYC051-109-189-162235-
/O.EXP.KJKL.TO.W.0034.000000T0000Z-090616T2230Z/
JACKSON KY-OWSLEY KY-CLAY KY-
625 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTHERN CLAY...OWSLEY AND SOUTHEASTERN
JACKSON COUNTIES WILL EXPIRE AT 630 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3739 8399 3747 8370 3736 8359 3716 8357
      3714 8386
TIME...MOT...LOC 2225Z 257DEG 33KT 3728 8367

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:02 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 16, 3:02 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT TUE JUN 16 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE
NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR
PRIMARY ISSUE.

THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN
KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER
SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO
CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW
COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES
AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR
WINDOW.

PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL
EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE
POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL
CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS
WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING
THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE
FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A
PRE 1ST PERIOD FOR THE SQUALL LINE.

ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT
LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE
WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS
SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES
BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO
WITH JUST A SLIGHT CHANCE IN THE NE.

MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION
DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS
WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON
POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT.

ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE
WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS
WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO
UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING
OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE
RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO
BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE
QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL
BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND
THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW
LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND
STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS
FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A
BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER
GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME
REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE
THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS
AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED
SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE
EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS
LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON
FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH
TUESDAY.

&&

.AVIATION.../18Z TO 18Z/

ISOLATED SHOWERS WERE DEVELOPING SHORTLY BEFORE THE START OF THE TAF
PERIOD. THEY WILL INCREASE SOMEWHAT IN COVERAGE THIS AFTERNOON...BUT
PROBABLY NOT ENOUGH TO WARRANT INCLUSION IN TAFS INITIALLY. AN
ORGANIZED LINE OF SEVERE THUNDERSTORMS WAS ENTERING THE WESTERN
PORTION OF THE STATE AND MOVING EASTWARD AT THE SAME TIME. IF IT
MAINTAINS ITS MOTION AND INTEGRITY...IT WILL ARRIVE AROUND 21Z AND
PASS THROUGH EARLY THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED
BY THESE STORMS AND THE AREA WITH THE GREATEST RISK OF HIGH WINDS IS
IN OUR SW COUNTIES IN THE VICINITY OF KSME AND KLOZ. WIND GUSTS OF
60 TO 70 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WILL BE
LIKELY WITH THIS LINE OF STORMS AS IT PASSES THROUGH SME AND LOZ
BETWEEN 21 AND 22Z. ONCE THIS PASSES...THERE WILL STILL BE A
POTENTIAL FOR SHOWERS AND STORMS AT TIMES THROUGH THE NIGHT. THE
THREAT WILL INCREASE AGAIN WITH TIME...WITH THE MOST LIKELY TIME FOR
ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING AROUND DAWN AND
LASTING INTO THE MORNING ON WEDNESDAY. ANY THUNDERSTORM COULD BRING
IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS
ARE FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 16, 4:16 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT TUE JUN 16 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
416 AM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH
DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED
GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL IN THE STRONGEST
THUNDERSTORMS COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN
ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL
FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Local storm report, Jun 16, 5:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     FUNNEL CLOUD     LILY                    37.02N 84.08W
06/16/2009                   LAUREL             KY   LAW ENFORCEMENT

            FUNNEL CLOUD SIGHTED AT EAST LAUREL WATER TREATMENT
            PLANT.

0524 PM     TSTM WND DMG     BALDROCK                36.99N 84.28W
06/16/2009                   LAUREL             KY   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY 1193 AND 192.

&&

JCARICO
Local storm report, Jun 16, 5:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FUNNEL CLOUD     1 S SUBLIMITY CITY      37.09N 84.09W
06/16/2009                   LAUREL             KY   LAW ENFORCEMENT

            SIGHTED AT OLD WHITLEY ROAD.

&&

JCARICO
Local storm report, Jun 16, 5:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
549 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             CORBIN                  36.94N 84.11W
06/16/2009  U1.00 INCH       WHITLEY            KY   PUBLIC

            EVENT OCCURRED BETWEEN 526 AND 541 PM.

&&

JCARICO
Local storm report, Jun 16, 5:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     TUTTLE                  37.02N 83.95W
06/16/2009                   LAUREL             KY   TRAINED SPOTTER

            TREES DOWN. WIND GUST ESTIMATED AT 70 MPH.

&&

JCARICO
Local storm report, Jun 16, 5:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WHITLEY CITY            36.72N 84.48W
06/16/2009                   MCCREARY           KY   LAW ENFORCEMENT

            TREE DOWN IN WHITLEY CITY AND ALSO ACROSS COUNTY.

&&

JCARICO
Local storm report, Jun 16, 5:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     FERGUSON                37.07N 84.59W
06/16/2009                   PULASKI            KY   PUBLIC

            EVENT OCCURRED BETWEEN 522 AND 537 PM.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:10 PM EDTAreal Flood AdvisoryJKLBath65 min
Jun 15, 11:16 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan52 min
Jun 16, 4:26 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley49 min
Jun 16, 4:48 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne27 min
Jun 16, 5:02 PM EDTTornado WarningJKLPulaski, Rockcastle28 min
Jun 16, 5:08 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more37 min
Jun 16, 5:13 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more47 min
Jun 16, 5:29 PM EDTTornado WarningJKLBell, Clay, Knox, Laurel, McCreary, Whitley31 min
Jun 16, 5:36 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 1 more39 min
Jun 16, 5:42 PM EDTTornado WarningJKLClay, Knox, Laurel, Whitley33 min
Jun 16, 5:46 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne83 min
Jun 16, 6:04 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Leslie, Letcher, Owsley and 1 more41 min
Jun 16, 6:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry38 min
Jun 16, 6:42 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher32 min
Jun 16, 7:13 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Menifee, Powell, Wolfe32 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.